|CD4 droping 300 Cells in 30 Days?
Jan 2, 2007
I had been on Reytaz and Epzicon starting on March, 2006. CD4 was 199, Virial load was 509,000. In September of 2006 I CD4 went up to 510 and viral down to 129. In Oct I started to get sick, my CD4 droped to 243, viral load went up to 165. After going through 3 months of sucessful Chemo during the summer with Doxil for external KS. I got internal KS in my Lymph Nodes, when my CD4 droped.
Why did this huge drop happen? How can it be prevented in the future. I am now starting Chemo again, using two diffrent types of Chemo Doxil and Taxol. I had two biopsy's one on bone marrow and one on lymph nodes, I was positave internal KS with Lymph.
I have now started with Truvada taking the place of Epzicon, and still on the Reytaz. My CD4 went back up in 30 days to 410 and viral load is down to 64.
Why did this happen?
| Response from Dr. Wohl
I suspect your CD4 decline is a result of your chemo over the summer. Chemo kills cells, bad ones and some good ones. I have seen this in many cases in which my patients underwent chemotherapy and it is practically expected. So, I am not certain your KS is a result of the drop in CD4 cells. Rather, I suspect you had cutaneous (skin) KS and also some internally. The Doxil was not sufficient to eradicate the KS inside your body but did drop your CD4 cell counts.
You can expect a repeat in the CD4 cell count drop with your next rounds of chemo. This is pretty much unavoidable. It will be key to have your viral load as low as possible. I would not be psyched that your viral load is not less than 50 copies/mL. If you are not on Norvir with your Reyataz, you absolutely should be. First, you are now on Truvada which lowers Reyataz levels. Second, a Norvir boosted protease inhibitor may be best for driving your viral load lower.
In summary: talk to your doc about your HIV regimen and the need to get your viral load undetectable. Your last viral load was 64, so recheck it. Make sure you are on Norvir. If not, this is a glaring error. Also, discuss with your oncologist the likelihood your CD4 cell counts will drop. He or she will be able to help explain what to expect.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.